Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Charleston, SC

December 5, 20075 counties in South Carolina; 8 counties in Georgia

NWS Charleston, SC issued this red flag warning at Dec 5, 2007, 4:51 AM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Dec 5, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2007, 4:51 AM EST (09:51 UTC)
In effect from
Dec 5, 2007, 12:00 PM EST
Expired
Dec 5, 2007, 6:02 PM EST
In force
6 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2948 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KCHS 050951
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
451 AM EST WED DEC 5 2007

SCZ040-042>045-047>051-051100-
/O.CAN.KCHS.FW.A.0008.071205T1700Z-071206T0000Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
451 AM EST WED DEC 5 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FIRE
WEATHER WATCH FOR SOUTHEAST SOUTH CAROLINA.

SOUTHWEST WINDS WILL INCREASE OUT OF THE SOUTHWEST THIS AFTERNOON
AHEAD OF AN APPROACHING DRY COLD FRONT. WHILE WIND SPEEDS WILL
REACH SPEEDS OF AROUND 15 MPH THIS AFTERNOON WITH GUSTS UP TO 25
MPH AT TIMES...THIS IS JUST BELOW RED FLAG ADVISORY
CRITERIA...THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

ALTHOUGH THE FIRE WEATHER WATCH HAS BEEN CANCELLED...VERY DRY
CONDITIONS WILL OCCUR ACROSS SOUTHEAST SOUTH CAROLINA TODAY.
MINIMUM RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS...AROUND
15 PERCENT INLAND AND 17 TO 23 PERCENT CLOSER TO THE COAST.

$$

GAZ087-088-099>101-114>119-137>141-051700-
/O.UPG.KCHS.FW.A.0008.071205T1700Z-071206T0000Z/
/O.NEW.KCHS.FW.W.0010.071205T1700Z-071206T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
451 AM EST WED DEC 5 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING ACROSS SOUTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY AND 
GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING FOR SOUTHEAST GEORGIA...WHICH IS IN EFFECT FROM NOON
TODAY TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

VERY DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS WILL OCCUR
TODAY AS A DRY COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM 
RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS...AROUND 15
PERCENT INLAND AND 17 TO 23 PERCENT CLOSER TO THE COAST. SOUTHWEST
WINDS WILL INCREASE THIS AFTERNOON...REACHING SPEEDS OF AROUND 15
MPH WITH GUSTS UP TO AROUND 25 MPH AT TIMES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JAQ/JRL
5 follow-up statements
000 
WWUS82 KCHS 051059
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
559 AM EST WED DEC 5 2007

GAZ087-088-099>101-114>119-137>141-051700-
/O.CON.KCHS.FW.W.0010.071205T1700Z-071206T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
559 AM EST WED DEC 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING ACROSS SOUTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY
AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING. 

VERY DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS WILL OCCUR
TODAY AS A DRY COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM
RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS...AROUND
15 PERCENT INLAND AND 17 TO 23 PERCENT CLOSER TO THE COAST.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON...REACHING SPEEDS OF
AROUND 15 MPH WITH GUSTS UP TO AROUND 25 MPH AT TIMES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JAQ/JRL
000 
WWUS82 KCHS 051628
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1128 AM EST WED DEC 5 2007

GAZ087-088-099>101-114>119-137>141-060000-
/O.CON.KCHS.FW.W.0010.071205T1700Z-071206T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1128 AM EST WED DEC 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS SOUTHEAST 
GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

VERY DRY CONDITIONS AND GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR
ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING...AS A DRY
COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM RELATIVE
HUMIDITY VALUES WILL REACH CRITICAL LEVELS...AROUND 15 PERCENT
INLAND...AND 17 TO 23 PERCENT CLOSER TO THE COAST. ALSO...WEST TO
SOUTHWEST WINDS WILL INCREASE TO AVERAGE 15 TO 20 MPH...WITH
GUSTS TO AROUND 25 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS82 KCHS 051817
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EST WED DEC 5 2007

SCZ040-042>045-047>051-060100-
/O.EXB.KCHS.FW.W.0010.000000T0000Z-071206T0100Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
117 PM EST WED DEC 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING FOR GUSTY 
WINDS AND LOW HUMIDITY ACROSS SOUTHEAST SOUTH CAROLINA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

VERY DRY CONDITIONS AND GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR
ACROSS SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING...AS A
DRY COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM RELATIVE
HUMIDITY VALUES WILL REACH CRITICAL LEVELS...AROUND 15 PERCENT
INLAND...AND 17 TO 23 PERCENT CLOSER TO THE COAST. ALSO...WEST TO
SOUTHWEST WINDS WILL AVERAGE 15 TO 20 MPH...WITH GUSTS TO AROUND
30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GAZ087-088-099>101-114>119-137>141-060000-
/O.CON.KCHS.FW.W.0010.000000T0000Z-071206T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
117 PM EST WED DEC 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

VERY DRY CONDITIONS AND GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR
ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING...AS A DRY
COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM RELATIVE
HUMIDITY VALUES WILL REACH CRITICAL LEVELS...AROUND 15 PERCENT
INLAND...AND 17 TO 23 PERCENT CLOSER TO THE COAST. ALSO...WEST TO
SOUTHWEST WINDS WILL AVERAGE 15 TO 20 MPH...WITH GUSTS TO 
25 TO 30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS82 KCHS 052044
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EST WED DEC 5 2007

GAZ087-088-099>101-114>119-137>141-060100-
/O.EXT.KCHS.FW.W.0010.000000T0000Z-071206T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
344 PM EST WED DEC 5 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EST THIS EVENING FOR 
LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS...

VERY DRY CONDITIONS AND GUSTY WEST TO SOUTHWEST WINDS WILL
CONTINUE ACROSS SOUTHEAST GEORGIA THROUGH THIS EVENING...AS A DRY
COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM RELATIVE
HUMIDITY VALUES WILL REACH CRITICAL LEVELS...BETWEEN 10 AND 15
PERCENT INLAND...AND 15 TO 20 PERCENT CLOSER TO THE COAST.
ALSO...WEST TO SOUTHWEST WINDS WILL AVERAGE 15 TO 20 MPH...WITH
GUSTS TO 25 TO 30 MPH. WINDS WILL DIMINISH BELOW CRITICAL LEVELS
AND RELATIVE HUMIDITY VALUES WILL INCREASE ABOVE CRITICAL
THRESHOLDS AFTER 8 PM THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SCZ040-042>045-047>051-060100-
/O.CON.KCHS.FW.W.0010.000000T0000Z-071206T0100Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
344 PM EST WED DEC 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS...

VERY DRY CONDITIONS AND GUSTY WEST TO SOUTHWEST WINDS WILL
CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA THROUGH THIS EVENING...AS
A DRY COLD FRONT APPROACHES FROM THE NORTHWEST. MINIMUM RELATIVE
HUMIDITY VALUES WILL REACH CRITICAL LEVELS...BETWEEN 10 AND 15
PERCENT INLAND...AND 15 TO 20 PERCENT CLOSER TO THE COAST.
ALSO...WEST TO SOUTHWEST WINDS WILL AVERAGE 15 TO 20 MPH...WITH
GUSTS TO 30 MPH. WINDS WILL DIMINISH BELOW CRITICAL LEVELS
AND RELATIVE HUMIDITY VALUES WILL INCREASE ABOVE CRITICAL
THRESHOLDS AFTER 8 PM THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JRJ
000 
WWUS82 KCHS 052302
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST WED DEC 5 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-060015-
/O.CAN.KCHS.FW.W.0010.000000T0000Z-071206T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
602 PM EST WED DEC 5 2007

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS HAVE DROPPED TO WELL BELOW 25 MPH AND RELATIVE
HUMIDITIES ARE SLOWLY CLIMBING THROUGH THE TEENS AND WILL BE
ABOVE 25 PERCENT BY LATER THIS EVENING. THEREFORE...THE RED FLAG
WARNING IN EFFECT FOR THE AREA HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Dec 5, 4:27 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 5, 4:27 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EST WED DEC 5 2007

.SYNOPSIS...
A DRY COLD FRONT WILL CROSS THE AREA TONIGHT FOLLOWED BY AN
UNSEASONABLY WARM HIGH PRESSURE SYSTEM.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POTENT SHORTWAVE WILL DRIVE E THROUGH NC TODAY AND
TONIGHT...BRINGING A DRY SFC FRONT THROUGH THE AREA TONIGHT. AHEAD
OF THE FRONT...A NICE SW/W FLOW WILL PROVIDE WARM ADVECTION AND
SOME COMPRESSIONAL WARMING WILL OCCUR. LOW-LEVEL SUBSIDENCE SHOULD
NOT ONLY ELIMINATE THE CHANCE OF ANY LOW CLOUDS FORMING...BUT DROP
HUMIDITY VALUES INTO THE TEENS IN MANY AREAS. ONLY CLOUDS TODAY
SHOULD BE SCATTERED CIRRUS WITH AN OCCASIONAL ALTOCU. TEMPS SHOULD
REBOUND QUICKLY TODAY AFTER A COLD START. UPPER 60S WILL BE THE
RULE FOR MOST AREAS...ALTHOUGH A FEW READINGS IN THE LOWER 70S ARE
POSSIBLE IN FAR SOUTHERN AREAS. BREEZY CONDITIONS ALSO
EXPECTED...WITH THE HIGHEST GUSTS LATER IN THE AFTERNOON AS THE
PRES GRADIENT IS THE TIGHTEST.

LAKE WINDS...EXPECT SUSTAINED W/SW WINDS 15-20 KNOTS...WITH
GUSTS 20-25 KNOTS...ACROSS LAKE MOULTRIE STARTING AROUND MIDDAY.
LAKE WIND ADVISORY CONTINUES IN EFFECT THROUGH TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DESPITE WEAK COLD ADVECTION TONIGHT BEHIND A DRY FRONTAL
BOUNDARY...TEMPS SHOULD BE WARMER THAN THIS MORNING DUE TO THE
BOUNDARY LAYER NOT DECOUPLING...PREVENTING GOOD RADIATIONAL
COOLING.

LAKE WINDS...WINDS SHOULD VEER TO NW THIS EVENING BUT REMAIN
AROUND ADVISORY CRITERIA THROUGH THE EARLY MORNING HOURS. PRES
GRADIENT WEAKENS LATE TONIGHT AS THE CLIPPER SYSTEM PULLS OFF TO
THE NE SO THE ADVISORY SHOULD BE ABLE TO COME DOWN WITH THE
OVERNIGHT PACKAGE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
COLD AIR ADVECTION WILL DEVELOP ACROSS THE AREA ON THURSDAY...IN THE
WAKE OF A DEPARTING ALBERTA CLIPPER...AS HIGH PRESSURE BUILDS IN
FROM THE NORTH RESULTING IN A COOL NORTHERLY FLOW. HIGHS WILL BE
WELL BELOW NORMAL AS A RESULT...GENERALLY RANGING FROM THE MID 50S
ACROSS NORTHERN AREAS TO NEAR 60 IN SOUTHERN AREAS.

HEIGHTS WILL BEGIN TO RISE ON FRIDAY...AND WILL CONTINUE TO DO SO
INTO THE EARLY PART OF NEXT WEEK. THIS WILL SIGNAL A WARMING TREND
ACROSS THE AREA. HIGH TEMPERATURES WILL RETURN TO NEAR OR SLIGHTLY
ABOVE NORMAL LEVELS BY FRIDAY...THEN CLIMB ABOVE NORMAL FOR THE
REMAINDER OF THE FORECAST PERIOD. MEANWHILE...HIGH PRESSURE AT THE
SURFACE WILL KEEP DRY CONDITIONS IN PLACE. THE HIGH WILL SHIFT INTO
THE WESTERN ATLANTIC BY MONDAY...AND AS IT DOES A RETURN FLOW WILL
DEVELOP ACROSS THE AREA...WITH THICKNESS VALUES AND MOS GUIDANCE
SUPPORTING HIGHS EASILY IN THE MID 70S. THE UPPER LEVEL RIDGE WILL
GENERALLY KEEP AN APPROACHING COLD FRONT AT BAY NORTH OF THE AREA ON
MONDAY AND TUESDAY...SO EXPECT THE RAIN FREE CONDITIONS TO PERSIST.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. HIGH CLOUDS
WILL STREAM ACROSS MAINLY THE CHS TERMINAL. GUSTY WINDS ARE LIKELY
BY LATE MORNING AS THE GRADIENT TIGHTENS AHEAD OF AN ALBERTA
CLIPPER SYSTEM. WIND SHEAR A POSSIBILITY LATE TONIGHT.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
WINDS OF 15-20 KT SHOULD BE PREVALENT MOST WATERS TODAY BUT GUST
POTENTIAL SHOULD INCREASE BY EARLY AFTERNOON WHEN MIXED LAYER
DEEPENS. FREQUENT GUSTS TO 25 KT ALL WATERS EXCEPT NEARSHORE GA
WARRANTS A SMALL CRAFT ADVISORY STARTING LATE THIS MORNING. SEAS
WILL BUILD TO 4 TO 6 FT ON THE OUTER GA WATERS THIS
MORNING...CONTINUING THROUGH TONIGHT. WINDS SHOULD VEER TO NW LATE
TONIGHT MOST WATERS WITH WEAK CAA KEEPING WINDS GUSTY. PRES
GRADIENT WEAKENS SIGNIFICANTLY LATE TONIGHT AND WINDS SHOULD
QUICKLY FOLLOW...ALLOWING ADVISORIES TO COME DOWN WITH TONIGHT/S
PACKAGE.

WINDS WILL DIMINISH ON THURSDAY AS COLD AIR ADVECTION BEGINS TO WANE
ACROSS THE AREA. A GENERALLY WEAK SURFACE PRESSURE GRADIENT WILL THEN
KEEP WINDS AT 15 KT OR LESS THROUGH THE WEEKEND. SEAS WILL SUBSIDE
AS WELL ON THURSDAY DUE TO THE DECREASING FLOW...AND SHOULD BE
GENERALLY 3 FT OR LESS BY FRIDAY AND PERSIST AT THOSE HEIGHTS
THROUGH THE WEEKEND.

&&

.FIRE WEATHER...
DRY HIGH PRES TO REMAIN W OF THE AREA TODAY KEEPING A W-SW FLOW
ACROSS THE AREA. COMPRESSIONAL WARMING AHEAD OF AN APPROACHING
FRONT AS WELL AS WARM ADVECTION FROM THE SW SHOULD PUSH HIGH TEMPS
TO NEAR 70 DEGREES. MIXING HEIGHTS SHOULD RISE DRAMATICALLY
TODAY...MIXING DOWN VERY DRY AIR JUST ABOVE THE SURFACE. WE
EXPECT RH VALUES TO BOTTOM OUT AROUND 15% MOST AREAS DURING THE
AFTERNOON. THE REAL TRICKY ISSUE IS WINDS. MODEL GUIDANCE IS IN
PRETTY GOOD AGREEMENT THAT SUSTAINED WINDS WILL BE 13-16 KT ACROSS
THE AREA WITH GUSTS AS HIGH AS 23 KT OVER SOUTHEAST GA. WE DO NOT
THINK THE SUSTAINED WINDS WILL ATTAIN RED FLAG CRITERIA TODAY DUE
TO A RELATIVELY WEAK PRES GRADIENT AND ONLY WARM ADVECTION PATTERN
/NOT FAVORABLE FOR STRONG SUSTAINED WINDS/. HOWEVER THE GUST
POTENTIAL IS QUITE SIGNIFICANT...ESPECIALLY LATER IN THE
AFTERNOON. NAM SOUNDINGS SHOW MOMENTUM TRANSFER OF 25-30 KT DURING
THIS TIME PERIOD...EQUATING TO AN APPROXIMATE MAX GUST OF 24 KT.
NO GUIDANCE INDICATES THE GUSTS COULD GET MUCH HIGHER THAN THIS SO
THIS IS LIKELY THE HIGH-END GUST POTENTIAL. BASED ON GUST CRITERIA
/25 MPH GA...30 MPH SC/ WE PLAN TO ISSUE A RED FLAG WARNING FOR
ALL OF SOUTHEAST GA TODAY WITH A FIRE DANGER STATEMENT FOR OUR SC
ZONES.

RH/S WILL BE NEAR CRITICAL ON THU BEHIND THE COLD FRONT BUT WINDS
SHOULD BE SIGNIFICANTLY LOWER.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...RED FLAG WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
     FROST ADVISORY UNTIL 9 AM EST THIS MORNING FOR GAZ117-119-139-
     141.
SC...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
     THURSDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
     THURSDAY FOR AMZ330-350-352-374.

&&

JRL/JAQ
Hazardous weather outlook, Dec 4, 9:12 PM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EST TUE DEC 4 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047>051-
051000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
912 PM EST TUE DEC 4 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

FIRE WEATHER...NEAR CRITICAL RELATIVE HUMIDITY VALUES ARE
EXPECTED INLAND THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-051000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
912 PM EST TUE DEC 4 2007

...FROST ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

FIRE WEATHER...CRITICAL RELATIVE HUMIDITY VALUES ARE EXPECTED
UNTIL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   FIRE WEATHER WATCH.

FIRE WEATHER...NEAR CRITICAL RELATIVE HUMIDITY VALUES ARE
EXPECTED INLAND THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-051000-
BERKELEY-
912 PM EST TUE DEC 4 2007

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST
THURSDAY FOR LAKE MOULTRIE...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   FIRE WEATHER WATCH.

FIRE WEATHER...NEAR CRITICAL RELATIVE HUMIDITY VALUES ARE
EXPECTED THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
912 PM EST TUE DEC 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:05 PM ESTFrost AdvisoryCHS12 hr

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in South Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.